Tornadoes · United States · Georgia · 2008
EF0 tornado, Clinton, Georgia, February 17, 2008
This EF0 tornado ran 2.4 miles across Jones County on February 17, 2008, touching down at 7:01 PM EST and reaching 50 yards wide. It killed nobody, and did $50,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- February 17, 2008
- Touchdown
- 7:01 PM EST (00:01 UTC)
- Lifted
- 7:04 PM EST (00:04 UTC)
- On the ground
- 3 minutes
- Path length
- 2.4 miles (3.9 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- County
- Jones County
- Touchdown point
- 32.951, -83.690
- Lift-off point
- 32.965, -83.652
- Record number
- 0802171801-01
What the Weather Service recorded
An intense closed upper low was rotating negatively from the southern plains toward the Ohio Valley. A strong cold front in advance of this system was moving across Mississippi into Alabama during the evening of the 17th. A wedge cold front was located across north and central Georgia. Very warm, unstable air was present across southern Alabama and southern Georgia, south of the wedge front. While only marginal instability was present, very strong shear was noted with a 60-70 knot low-level jet evident across Alabama and western and central Georgia. These systems combined to bring a strong squall line of thunderstorms to west and north Georgia during the mid and late afternoon hours. Most of the damage associated with this line of thunderstorms was straight-line wind damage. However, an isolated embedded EF1 tornado within a quasi-linear convective system did occur in west central Georgia in Carroll county. Meanwhile, along the southern end of the convective line, a long-lived supercell tracked from southern Alabama into southwest Georgia, south of Columbus, and continued on a near 100-mile track across west central and central Georgia from just south of Fort Benning to just northeast of Macon. Multiple tornadoes, ranging in strength from EF0 to EF1 were reported within broken segments along the track of this supercell, resulting in considerable damage to trees, power lines, and property. Several injuries were reported during the stronger portion of the tornadic supercell in Taylor and Crawford counties, southwest of Macon.
A storm survey conducted by the National Weather Service Forecast Office in Peachtree City, Georgia in cooperation with the Georgia State Patrol confirmed that the same supercell thunderstorm that spawned tornadoes across southern Alabama and into Stewart, Chattahoochee, Marion, Taylor, and Crawford counties, spawned yet another EF0 tornado in extreme western Jones county near the Bibb county line, just east of Arkwright. The tornado path length was determined to be approximately three miles long with a maximum damage path width of 100 yards. Maximum winds were estimated at 90 mph. A home in the River North Subdivision near the Bibb county line suffered substantial roof and window damage. Numerous trees were blown down along the path of the tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Feb 17, 6:00 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 17, 6:00 PM EST, 1 hour 1 minute before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 600 PM EST SUN FEB 17 2008 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... AREA OF SHOWERS WITH EMBEDDED TSTORMS PUSHING ACROSS NORTH GA THIS AFTERNOON ...BUT WATCHING INTENSE LINE OF STORMS MOVING ACROSS EAST CENTRAL ALABAMA. THIS LINE WILL BE OUR WORRY THROUGH THE REST OF THE AFTERNOON INTO THIS EVENING AS IT MOVES ACROSS CENTRAL GEORGIA. CURRENT TORNADO WATCH FOR PORTIONS OF WESTCENTAL GA TIL 9 PM...MAY NEED TO BE EXTENDED A BIT FARTHER NORTH AND EAST. MODELS CONTINUE TO SHOW COLD FRONT MOVING ACROSS CWA OVERNIGHT..PUSHING INTO SOUTHEAST GEORGIA MONDAY MORNING. WILL TAPPER POPS FROM SLIGHT CHANCE NORTH CENTRAL TO LIKELY SOUTHEAST PORTION DURING THE MORNING...THEN ENDING ALL PRECIP BY AFTERNOON. HOWEVER MODELS CONTINUE TO SHOW WEAK IMPULSE SKIRTING ACROSS THE TN VALLEY MONDAY NIGHT THAT MAY SPIT OUR A FEW FLURRIES ACROSS EXTREME NORTHERN COUNTIES. OTHERWISE SURFACE HIGH PRESSURE BECOME ESTABLISHED OVER THE CWA TUESDAY WITH DRY FORECAST CONTINUING THROUGH TUESDAY NIGHT. COOLER AIRMASS SETTLES IN OVER THE STATE DURING THE SHORT TERM PERIOD...WITH HIGHS GENERALLY BACK TO MORE NORMAL LEVELS AND LOWS RUNNING A TAD BELOW. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... SURFACE HIGH SHIFTS EAST BECOMING CENTERED OFF THE GEORGIA COAST WEDNESDAY AFTERNOON AS A COLD FRONT DROPS SOUTHEAST FROM THE TN VALLEY REGION. EXTENDED PROGS SIMILAR WITH SOME INCREASE IN DEEPER MOISTURE ACROSS EXTREME NORTH GEORGIA WEDNESDAY NIGHT...THEN ACROSS ALL OF THE CWA THURSDAY AS THE BOUNDARY DRIFTS ACROSS THE AREA. LATEST GFS SHOW BOUNDARY MEANDERING ACROSS CENTRAL GA THURSDAY NIGHT BEFORE A WAVE DEVELOPS AND MOVES NORTHEAST ALONG IT ON FRIDAY. MODELS MAINTAIN SOME SEMBLANCE OF THIS BOUNDARY ACROSS THE CWA INTO SATURDAY BEFORE LIFTING IT NORTHWARD AS A STRONGER COLD FRONT APPROACHES FROM THE WEST SUNDAY. WITH ALL SAID...WILL NEED TO KEEP AT LEAST CHANCE CATEGORY POPS ACROSS MUCH OF THE CWA THROUGH THE PERIOD. MILD TEMPS IN THE CARDS THROUGH THE EXTENDED PERIOD WITH HIGHS RUNNING AT OR SLIGHTLY ABOVE NORMAL LEVELS. && .AVIATION...AREA OF RAIN AND THUNDERSTORMS WILL CONTINUE TO PUSH ACROSS GEORGIA THIS EVENING. SOME THUNDERSTORMS ON LEADING EDGE OF LINE COULD BE SEVERE...AND AN ISOLATED TORNADO IS POSSIBLE. CEILINGS AND VISIBILITY GENERALLY MVFR IN RAIN...EXCEPT LOCALLY IFR IN HEAVIER RAIN AND THUNDERSTORMS. CEILINGS IMPROVING TO SCATTERED 4 TO 5THSD FT AFTER 06Z OVER NORTHWEST GA...LINGERING MVFR OVER CENTRAL SECTIONS UNTIL AROUND 12Z. WINDS SOUTH TO SOUTHEAST WITH GUSTS TO 25 KT...GRADUALLY BECOMING SOUTH TO SOUTHWEST 10 TO 15KT OVERNIGHT. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 50 59 35 54 32 / 80 20 10 10 5 ATLANTA 48 54 34 54 37 / 60 10 10 10 5 BLAIRSVILLE 43 53 28 46 28 / 60 5 10 10 5 CARTERSVILLE 44 55 29 53 30 / 50 5 10 10 5 COLUMBUS 55 63 36 60 35 / 70 20 5 10 5 GAINESVILLE 46 55 32 52 34 / 70 10 10 10 5 MACON 57 62 34 59 31 / 80 40 10 10 5 ROME 46 57 34 55 32 / 40 0 10 10 5 PEACHTREE CITY 49 57 30 56 28 / 70 10 10 10 5 VIDALIA 61 68 35 60 31 / 80 70 0 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR THE FOLLOWING ZONES: BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON... FANNIN...FLOYD...GILMER...GORDON...LUMPKIN...MURRAY...PICKENS... TOWNS...UNION...WALKER...WHITE...WHITFIELD. && 49/41
Hazardous weather outlook, Feb 17, 6:01 AM EST, 13 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 AM EST SUN FEB 17 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 601 AM EST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EARLY TONIGHT ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK AREA OF HIGH PRESSURE WILL RIDGE DOWN THE APPALACHIAN MOUNTAINS TODAY. A STRONG LOW PRESSURE LOCATED IN THE CENTRAL PLAINS WILL MOVE NORTHEAST...ALLOWING A STRONG COLD FRONT TO APPROACH THE REGION FROM THE WEST. .PRIMARY HAZARDS... THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM WILL BE STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. ISOLATED TORNADOES ARE ALSO POSSIBLE. THE BEST TIME FRAME FOR SEVERE WEATHER IS ROUGHLY BETWEEN 3 P.M. AND MIDNIGHT. .DISCUSSION... A LINE OF THUNDERSTORMS HAS DEVELOPED ALONG THE FRONT AND IS EXPECTED TO MOVE INTO THE STATE LATE THIS AFTERNOON. CAPE VALUES THIS AFTERNOON AND EVENING SHOULD RISE TO BETWEEN 500 AND 800... WITH LIFTED INDICES DROPPING TO BETWEEN MINUS 1 AND MINUS 3. THE INSTABILITY COMBINED WITH STRONG LOW-LEVEL SHEAR...OR TURNING OF THE WINDS WITH HEIGHT...WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...STRONG LOW-LEVEL WINDS AHEAD OF THE COLD FRONT WILL BE ABLE TO MIX DOWN TO THE SURFACE IN THE HIGHER ELEVATIONS OF THE NORTH GEORGIA MOUNTAINS...AND WILL RESULT IN STRONG GUSTY WINDS THAT MAY BE ABLE TO DOWN TREES AND POWER LINES. THE BEST TIME FRAME FOR THESE STRONG WINDS IS LATE THIS MORNING THROUGH LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE PREPARED FOR ACTIVATION ESPECIALLY LATE THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA.
In the hours before
Local storm report, Feb 17, 6:14 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD TUCKER 33.85N 84.22W
02/17/2008 DEKALB GA LAW ENFORCEMENT
STREET FLOODING AT SOUTH NORCROSS ROAD AND OLD NORCROSS
ROAD.
&&
SBKSpecial weather statement, Feb 17, 6:16 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 616 PM EST SUN FEB 17 2008 GAZ090>092-102>104-172345- 616 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN SUMTER...WEBSTER... STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES UNTIL 645 PM EST... AT 615 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM MANTA TO 14 MILES SOUTH OF TROUTMAN... MOVING EAST AT 45 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS SUMTER... WEBSTER...STEWART...SCHLEY...CHATTAHOOCHEE AND MARION COUNTIES THROUGH 645 PM EST. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WESTVILLE...RENFROE...MANTA...LOUVALE...LUMPKIN...CUSSETA... RICHLAND...TROUTMAN...BROOKLYN...BRANTLEY...BERGINSVILLE...WESTON... BUENA VISTA...DUMAS AND TAZEWELL. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 6:30 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO ROBERTA 32.72N 84.01W
02/17/2008 CRAWFORD GA AMATEUR RADIO
RELAYED SHERIFFS WIDESPREAD POWERLINES DOWN IN VICINITY
OF ROBERTA.
&&
SBKLocal storm report, Feb 17, 6:36 PM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
636 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 1 S MAUK 32.49N 84.42W
02/17/2008 TAYLOR GA TRAINED SPOTTER
OVER 15 TREES DOWN AND SNAPPED ALONG 50 TO 100 YARD PATH
ON HIGHWAY 127.
&&
SBKSpecial weather statement, Feb 17, 6:38 PM EST, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 638 PM EST SUN FEB 17 2008 GAZ048-058-059-180015- 638 PM EST SUN FEB 17 2008 ...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN BUTTS...JASPER AND NEWTON COUNTIES UNTIL 715 PM EST... AT 634 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INDIAN SPRINGS STATE PARK...MOVING NORTHEAST AT 35 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS BUTTS... JASPER AND NEWTON COUNTIES THROUGH 715 PM EST. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE INDIAN SPRINGS STATE PARK...JACKSON... FLOVILLA...WORTHVILLE...STEWART...MANSFIELD...FARRAR AND NEWBORN. A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Feb 17, 6:55 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
655 PM EST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 5 N BUENA VISTA 32.39N 84.52W
02/17/2008 MARION GA EMERGENCY MNGR
WIDESPREAD TREES, POWERLINES, AND DAMAGE ACROSS THE NORTH
HALF OF COUNTY.
0620 PM TSTM WND DMG 3 S ROBERTA 32.68N 84.01W
02/17/2008 CRAWFORD GA AMATEUR RADIO
NUMEROUS 18 INCH DIAMETER PINE TREES SNAPPED AND/OR
UPROOTED ALONG HIGHWAY 137.
0630 PM TSTM WND DMG 1 W WESTON 31.98N 84.63W
02/17/2008 WEBSTER GA EMERGENCY MNGR
BARN SEVERELY DAMAGED, NUMEROUS TREES DOWN.
0630 PM NON-TSTM WND DMG PRESTON 32.06N 84.54W
02/17/2008 WEBSTER GA EMERGENCY MNGR
NUMEROUS TREES DOWN ON SOUTH SIDE OF PRESTON.
&&
SBKThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Peachtre/Fal Fld, GA (KFFC), 00:00Z
0.0 hours before the tornado, 90 km from the path. February 18, 2008.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -32 J/kg
- Surface CAPE
- 85 J/kg
- Mixed-layer LCL
- 775 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 730 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 5.4 K/km
The surface observations
Macon/Lewis Wilson (MCN), 30 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Robins AFB radar (KJGX), 43 km away, was scanning. The volume nearest the touchdown began at 00:01 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2008 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are
The other tornadoes of February 17, 2008
25 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| February 17 | 12:00 AM CST | EF1 | Barbour, AL | 2.3 | 50 | $75,000 | ||
| February 17 | 1:30 AM CST | EF1 | Saint Landry Parish, LA | 5.6 | 125 | $125,000 | ||
| February 17 | 3:42 AM CST | EF1 | Saint Helena Parish, LA | 0.3 | 15 | $30,000 | ||
| February 17 | 3:55 AM CST | EF1 | Tangipahoa Parish, LA | 2.0 | 15 | $15,000 | ||
| February 17 | 4:25 AM CST | EF0 | Washington Parish, LA | 0.1 | 15 | $8,000 | ||
| February 17 | 5:05 AM CST | EF0 | Washington Parish, LA | 0.3 | 15 | $20,000 | ||
| February 17 | 11:59 AM CST | EF1 | Escambia, FL | 5.1 | 200 | $750,000 | ||
| February 17 | 12:14 PM CST | EF1 | Santa Rosa, FL | 2.1 | 75 | $200,000 | ||
| February 17 | 12:26 PM CST | EF2 | Dallas, AL | 7.6 | 400 | $350,000 | ||
| February 17 | 1:04 PM CST | EF2 | Escambia, AL | 14.4 | 500 | $950,000 | ||
| February 17 | 1:05 PM CST | EF1 | Chilton, AL | 1.2 | 200 | $150,000 | ||
| February 17 | 1:42 PM CST | EF1 | Coosa, AL | 10.8 | 100 | $105,000 | ||
| February 17 | 1:47 PM CST | EF0 | Tallapoosa, AL | 4.5 | 50 | $10,000 | ||
| February 17 | 2:03 PM CST | EF0 | Clay, AL | 1.6 | 50 | $10,000 | ||
| February 17 | 2:17 PM CST | EF1 | Coffee, AL | 1.2 | 100 | $25,000 | ||
| February 17 | 2:22 PM CST | EF1 | Randolph, AL | 14.7 | 150 | $100,000 | ||
| February 17 | 2:23 PM CST | EF1 | Pike, AL | 8.4 | 250 | $60,000 | ||
| February 17 | 2:24 PM CST | EF2 | Lowndes, AL | 11.0 | 225 | 10 | $215,000 | |
| February 17 | 3:52 PM EST | EF1 | Carroll, GA | 4.0 | 150 | $150,000 | ||
| February 17 | 2:58 PM CST | EF3 | Autauga, AL | 14.7 | 440 | 50 | $10 million | |
| February 17 | 3:40 PM CST | EF2 | Russell, AL to GA | 17.1 | 1,000 | 4 | $140,000 | |
| February 17 | 5:05 PM EST | EF0 | Chattahoochee, GA | 48.5 | 100 | $310,000 | ||
| February 17 | 4:17 PM CST | EF1 | Barbour, AL | 21.4 | 75 | $35,000 | ||
| February 17 | 4:38 PM CST | EF0 | Barbour, AL | 0.4 | 300 | $6,000 | ||
| February 17 | 6:18 PM EST | EF1 | Crawford, GA | 10.0 | 250 | 8 | $550,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.